MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR PRESEP CENTRAL VENOUS OXIMETRY KIT; CATHETER, OXIMETER, FIBER-OPTIC

EDWARDS LIFESCIENCES PR PRESEP CENTRAL VENOUS OXIMETRY KIT; CATHETER, OXIMETER, FIBER-OPTIC
Model Number X3820SJD
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of a catheter, model x3820sjd, that had medication and saline mixed with blood leak during use.The patient was an adult, and the amount of leakage was small.No blood transfusion nor the prolonged hospitalization was required due to the issue.The customer suspected the catheter being sutured/punctured, but the catheter was removed without any issues.After the removal of the catheter, the customer tried to identify the location of the leakage.All lumens were covered and the catheter was able to be flushed.Leakage was later identified at the optical module connector.No patient injury was reported.
 
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.The lot number was not provided thus a device history record will not be reviewed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
A product evaluation was completed on the returned triple lumen oximetry catheter.The reported event of leakage issue was confirmed.Blood was visible at optical module connector as received.Leakage was detected between distal lumen and optical fiber lumen inside backform.No leakage or occlusion was observed in proximal and medial lumens.No other visible damage/inconsistency was observed from the returned catheter.A cut down of the backform was performed for further evaluation, and a gap was observed inside the backform between distal lumen and optical fiber lumen that could lead internal leakage.The backform was from #5 mold cavity.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.A capa was generated to investigate and perform actions regarding the interlumen leakage between distal lumen and optical lumen of presep products.As part of the manufacturing process, 100% of the units go through a dry leak test.The test is performed after the backforming process and in the sub assembly manufacturing process.

Brand Name
PRESEP CENTRAL VENOUS OXIMETRY KIT
Common Device Name
CATHETER, OXIMETER, FIBER-OPTIC
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key20517150
Report Number2015691-2024-08038
Device Sequence Number18356805
Product Code DQE
UDI-Device Identifier00690103197488
UDI-Public00690103197488
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberX3820SJD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown